Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Pregnancy med choices in Ethiopia
Apr 17, 2006

Hi Dear sir

I am medical professional working humanitarian organization as a post of HIV/AIDS counselor in Ethiopia

My question is to know about pregnancy and the risk of infection.

One lady she is taking ART the last 3 years and her CD4 count 765 before the treatment it was like 67.now she want to have chilled. But five years back she had one boy .is there any possibilities of to deliver negative baby and how much percent. There is availability of Neverapen RX in our country how much percent will help her to have negative chilled.now she is takinf staviden,lavamiden and stokerin

Hibret

Thanks

Response from Dr. Pierone

Hello and thank you for the work you are doing in Ethiopia. Highly active combination therapy for HIV has dramatically lowered the risk of transmission of HIV from mother to infant. Recent data from the U.S. and Europe have demonstrated mother to infant transmission rates of 1 to 2 percent related to HAART.

One challenge for your patient is that Stocrin (Sustiva) can cause fetal malformations so it would be necessary for her to change to nevirapine or a protease inhibitor. The risk of liver toxicity with nevirapine increases with higher CD4 counts so the first choice would be to change the Stocrin to a PI. If nevirapine is the only choice available then careful clinical and laboratory monitoring for liver toxicity would be necessary.

Thanks for posting and best wishes for you and your patient.



Previous
Newly diagnosed with high viral load
Next
Medications and pregnancy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement